Format

Send to

Choose Destination
See comment in PubMed Commons below
Psychiatr Pol. 2013 May-Jun;47(3):487-98.

[Interactions between synthetic drugs used in treatment of selected central nervous system disorders and dietary supplements and herbal drugs].

[Article in Polish]

Author information

1
Katedra i Zakład Bromatologii i Dietetyki UM we Wrocławiu.

Abstract

The risk of interaction between dietary supplements, herbal drugs and synthetic drugs increases when patients are treated chronically, e.g. due to impairment of central nervous system (CNS)--depression, psychotic disorders, Parkinson's and Alzheimer's diseases. On the basis of scientific literature, there was shown that simultaneous intake of antidepressants, antipsychotic drugs and herbal drugs or dietary supplements containing: St. John's wort, valerian root, ginkgo biloba leaf, hops, and food ingredients: dietary fiber or folic acid, may lead to interactions. Dietary fiber supplementation should be applied carefully during treatment of Parkinson's disease and in case of Alzheimer disease treatment--supplements containing ginkgo biloba leaf can increase the risk of interaction. Knowledge of these interactions is essential in effective treatment of this illness. However this area of science should be verified constantly due to growing number of new products registered as a supplements--often with complex composition.

PMID:
23885542
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center